MAUDE Adverse Event Report: GYRUS ACMI, INC. 7FR FIXEDPIN HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC. 7FR FIXEDPIN HEMOSTATIC PROBE; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number CD-B622LA
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned at olympus hongkong service business center (ohc sbc).The device is being shipped to the legal manufacturer for evaluation.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that the device was used for a procedure (an unspecified), after use, the nurse helped to take it out from the scope and the ceramic tip fell off on the trolley when the nurse was gently cleaning the tip.There was no patient involvement on this reported event.No harm was reported, no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on response to follow up.Communication with the customer via company representative, the following information conveyed: the procedure performed were both diagnostic and therapeutic.The subject device was inspected prior to use.Per the reporter, "the ceramic tip can be found in the preparation trolley and the tip will be returned together with the probe for further analysis".No other information was provided.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Updated fields: d9, h3, h6 and h10.The e1 "telephone number" and e3 fields were corrected based on information available at the time of the initial submission.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.The tip ceramic tip of the device was noted to be off the device and was returned with.The distal tip was indeed broken off, the ceramic tip broke off in one single piece, there appeared to be no damage to the sheathing.The rest of the device appeared to have no damage or issues.When looking down the distal tip, it appeared to have some sort of black biomaterial or burnt adhesive.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 1 year since the subject device was manufactured.Based on the results of the investigation, the use of excessive force by the customer during cleaning caused the ceramic tip to break off.Olympus will continue to monitor field performance for this device.

Brand Name
7FR FIXEDPIN HEMOSTATIC PROBE
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17103896
Report Number3011050570-2023-00065
Device Sequence Number19526441
Product Code KNS
UDI-Device Identifier00821925039452
UDI-Public00821925039452
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B622LA
Device Lot NumberKR246651
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/14/2023
09/28/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date06/15/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown